Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Dec 13, 2020, 3:54 AM CST for La Salle County, Webb County, Texas. It took effect at Dec 13, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2020, 3:54 AM CST (09:54 UTC)
- In effect from
- Dec 13, 2020, 11:00 AM CST
- Expired
- Dec 13, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS84 KCRP 130954 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 354 AM CST Sun Dec 13 2020 ...RED FLAG WARNING IN EFFECT TODAY FOR RIO GRANDE PLAINS... .A strong cold front will move across the Rio Grande Plains today. Very dry air and strong northwest winds will develop through the day behind this front. These winds, combined with very low relative humidity and dry fuels, will create critical fire weather conditions. TXZ229-239-140000- /O.NEW.KCRP.FW.W.0005.201213T1700Z-201214T0000Z/ La Salle-Webb- 354 AM CST Sun Dec 13 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR RIO GRANDE PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. * AFFECTED AREA...La Salle...Webb. * TIMING...11 AM to 6 PM. * WIND...Northwest 15 to 25 mph with gusts to around 40 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TE
2 follow-up statements
080 WWUS84 KCRP 132037 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 237 PM CST Sun Dec 13 2020 ...RED FLAG WARNING IN EFFECT TODAY FOR RIO GRANDE PLAINS... .A strong cold front will move across the Rio Grande Plains today. Very dry air and strong northwest winds will develop through the day behind this front. These winds, combined with very low relative humidity and dry fuels, will create critical fire weather conditions. TXZ229-239-140000- /O.CON.KCRP.FW.W.0005.000000T0000Z-201214T0000Z/ La Salle-Webb- 237 PM CST Sun Dec 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR RIO GRANDE PLAINS... * AFFECTED AREA...La Salle...Webb. * TIMING...11 AM to 6 PM. * WIND...Northwest 15 to 25 mph with gusts to around 40 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ LS
610 WWUS84 KCRP 132356 AAA RFWCRP URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 556 PM CST Sun Dec 13 2020 TXZ229-239-140100- /O.EXP.KCRP.FW.W.0005.000000T0000Z-201214T0000Z/ La Salle-Webb- 556 PM CST Sun Dec 13 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR THE RIO GRANDE PLAINS... Critical fire weather conditions will gradually improve this evening as relative humidity values continue rising. However, gusty northerly winds of 20 to 30 mph will linger through this evening before tapering later tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 12, 10:44 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 12, 10:44 PM CST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1044 PM CST Sat Dec 12 2020
.DISCUSSION...
Updated for 06Z aviation discussion.
&&
.AVIATION...
Expect widespread MVFR to IFR CIGS tonight as onshore flow
continues to bring moisture into the area. MVFR visbys will also
be possible at times for most sites. Toward morning, showers will
become possible, mainly for VCT site. A strong cold front will
move through the area from west to east Sunday, mid-day for
western sites and later in the afternoon east. Behind this front
expect strong to very strong northerly flow and VFR conditions.
&&
.PREV DISCUSSION... /Issued 326 PM CST Sat Dec 12 2020/
SHORT TERM (Tonight through Sunday Night)...
Winds this evening will continue to veer to the east then to the
south/southeast, bringing in deeper moisture. Temperatures tonight
will stay fairly warm, with lows tonight in the upper 50s to mid 60s
and highs Sunday in the upper 70s to mid 80s. The warm weather will
be short lived, with a cold front expected late Sunday morning/early
Sunday afternoon. Rain chances will increase late tonight and into
Sunday as the cold front approaches. Isolated thunderstorms will be
possible Sunday afternoon, but mostly showers are expected. Winds
will strengthen and dry air will move in from west to east behind
the front. This will lead to the potential for a higher fire weather
danger across the Brush Country for Sunday afternoon. As such, an
RFD has been issued. Temperatures will drop more significantly
Sunday night, with lows in the upper 30s to low 40s.
LONG TERM (Monday through Saturday)...
Overall, cool conditions are expected through the week. Surface high
pressure will start to settle across South Texas MON, allowing winds
to gradually relax across the land, but over the waters, strong
offshore flow will continue through late morning before relaxing.
Cooler and drier conditions are expected for MON with highs expected
to struggle to reach 60 degrees. The high will quickly slide to the
east allowing onshore flow to resume by MON night, leading to a
gradual warming but with high temps for TUE only nearing 70 degrees.
Another mid-level short-wave trough will dig through the Rockies MON
night and swing east across the Central Plains to kick out another
frontal boundary through S TX TUE. Moisture will be limited, but
could spit out a few showers over the gulf waters. Drier and cooler
conditions behind this front will lead to highs in the lower 60s
WED/THU. Clear skies and light winds WED night should lead to our
coldest night for the week with lows dipping into the low to mid 30s
for most locations, with the exception of lower 40s along the
immediate coast. Onshore flow returns by Thursday night with highs
warming back into the 70s for Friday and Saturday. Moisture will
also begin to return to the region as a weak coastal trough
develops. This will bring slight to low chance POPs to the region,
mainly across the Coastal Plains and Gulf waters. Overnight lows for
the end of the week will still be chilly in the 40s/50s.
MARINE...
Onshore flow tonight will strengthen tonight leading to Small
Craft Advisory conditions Sunday morning. Winds will briefly
weaken Sunday as a cold front approaches the area. Winds will
shift to offshore flow behind the cold front Sunday afternoon. A
Gale Watch has been issued for Sunday night with potential for
frequent gusts to gale force. Small Craft Advisory conditions
will linger into Monday morning becoming weak to moderate by the
afternoon. Onshore flow will return Monday night. Isolated showers
may be possible Tuesday across the offshore waters ahead of the
next front. Small craft advisories will be likely for Tuesday
night and Wednesday in wake of the front. Onshore flow and
moisture will again return by Thursday night with rain chances for
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 64 81 41 58 45 / 20 20 10 0 0
Victoria 59 77 38 55 40 / 50 60 0 0 0
Laredo 64 79 41 60 42 / 10 0 0 0 0
Alice 62 82 40 61 42 / 10 20 0 0 0
Rockport 64 77 42 56 46 / 40 40 10 0 0
Cotulla 59 77 37 60 39 / 10 10 0 0 0
Kingsville 64 83 41 60 42 / 10 20 10 0 0
Navy Corpus 67 78 45 57 50 / 30 30 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Sunday evening through late Sunday night For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 8 AM to 8 PM CST Sunday For the
following zones: Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 8 PM Sunday to 6 AM CST Monday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
PH/83...AVIATIONHazardous weather outlook, Dec 12, 3:31 PM CST, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 331 PM CST Sat Dec 12 2020 TXZ229>234-239>247-342>347-442-443-447-132145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 331 PM CST Sat Dec 12 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms anticipated for the Coastal Plains Sunday afternoon. Temperatures may approach freezing early Thursday morning over portions of the northern Coastal Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-132145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 331 PM CST Sat Dec 12 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday. Small Craft Advisory conditions are expected Sunday night through Monday morning. Wind gusts may approach Gale force. Small Craft Advisory conditions may occur Tuesday night through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:45 AM CST | Gale Warning | CRP | 24 hr | |
| Dec 13, 6:35 AM CST | Special Weather Statement | CRP | Victoria | 25 min |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.